Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 11, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Mar 12, 2006, 8:25 PM CST for Logan County, Sangamon County, Illinois. It was in force for 50 min. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2006, 8:25 PM CST (02:25 UTC)
- Expired
- Mar 12, 2006, 9:15 PM CST
- In force
- 50 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Logan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 37 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 8:25 PM CST | TORNADO 2 | Springfield, IL | PATH LENGTH 4 MILES. TOUCHED DOWN ABOUT 1/4 MILE NORTH OF BUNN PARK GOLF COURSE. MOVED NORTHEAST, CROSSED I-55 AT CLEAR LAKE AVE EXIT, THEN DISSIPATED 3/4 MILE SOUTHWEST OF VILLAGE OF CLEAR LAKE. |
| Mar 12, 8:26 PM CST | TORNADO | Springfield, IL | ROOF DAMAGE TO A HOUSE ON THE SOUTHWEST SIDE OF SPRINGFIELD. POWER TRANSMITTER FLASHES. |
| Mar 12, 8:27 PM CST | HAIL 0.75 | 4 Wsw Springfield, IL | REPORTED BY WFO MPX TRAINED SPOTTER |
| Mar 12, 8:28 PM CST | TSTM WND DMG | Springfield, IL | ROOF DAMAGE TO A RETAIL STORE ON SOUTHWEST SIDE OF SPRINGFIELD. |
| Mar 12, 8:30 PM CST | TSTM WND DMG | Springfield, IL | DAMAGE TO SPORTMART AND GORDMANS IN SPRINGFIELD. |
| Mar 12, 8:30 PM CST | TSTM WND DMG | Springfield, IL | TRAFFIC SIGNAL LIGHTS DOWN ON WEST SIDE OF SPRINGFIELD. INTERSECTION BLOCKED AT WHITE OAKS AND WABASH. WINDOWS BLOWN OUT OF SOME BUILDINGS WEST OF WHITE OAKS MALL. |
| Mar 12, 8:30 PM CST | TSTM WND GST 58 | 6 Nnw Springfield, IL | MEASURED AT SPRINGFIELD AIRPORT |
| Mar 12, 8:30 PM CST | TSTM WND GST 58 | Springfield, IL | MEASURED AT SPRINGFIELD ASOS. |
| Mar 12, 8:30 PM CST | HAIL 0.88 | 2 W Chestnut, IL | |
| Mar 12, 8:30 PM CST | TORNADO | Springfield, IL | *** 19 INJ *** 19 INJURIES REPORTED IN SPRINGFIELD. SEVERAL HOUSES SEVERELY DAMAGED OR LEVELED... SEARCHES UNDERWAY FOR OCCUPANTS. MUCH OF CITY WITHOUT POWER. DAMAGE FROM EARLIER STORM... TIME IS ESTIMATED DUE TO THE SCOPE OF SITUATION. |
| Mar 12, 8:32 PM CST | TORNADO 2 | 4 S Riverton, IL | *** 4 INJ *** PATH LENGTH 11.5 MILES. MOVED NORTHEAST BETWEEN DAWSON AND BUFFALO, LIFTED AT LOGAN COUNTY LINE. SIGNIFICANT DAMAGE TO HOUSES AND FARM BUILDINGS. POWER POLES WERE SNAPPED, WITH MAJOR TREE DAMAGE. |
| Mar 12, 8:45 PM CST | TSTM WND DMG | Buffalo, IL | *** 4 INJ *** HOUSE BADLY DAMAGED JUST NORTH OF TOWN...4 INJURIES IN THE HOUSE. NUMEROUS GRAIN BINS...CORN CRIBS...OUT BUILDINGS AND TREES DESTROYED. REPORT FROM COOP OBSERVER. |
| Mar 12, 8:48 PM CST | TORNADO | Buffalo, IL | CONFIRMED TORNADO JUST NORTH OF BUFFALO ON CORNLAND ROAD. |
| Mar 12, 8:55 PM CST | HAIL 1.5 | Mount Pulaski, IL | REPORTED BY MT PULASKI COOP. |
| Mar 12, 8:56 PM CST | HAIL 1 | Mount Pulaski, IL | |
| Mar 12, 8:57 PM CST | TORNADO 2 | 4 E Cornland, IL | PATH LENGTH 2.5 MILES, LIFTED 2.5 MILES SOUTH OF MT PULASKI AT 859 PM. 400 FOOT MICROWAVE TOWER DESTROYED. NUMEROUS POWER POLES SNAPPED. TREES DAMAGED. |
| Mar 12, 8:59 PM CST | HAIL 1.5 | Mount Pulaski, IL | |
| Mar 12, 9:00 PM CST | TORNADO | 6 S Mount Pulaski, IL | PATH LENGTH 3.5 MILES. LIFTED 3 MILES SOUTH OF MT PULASKI. NUMEROUS POWER POLES SNAPPED. 3 TO 4 LARGE STEEL POWER POLES WERE TOPPLED. |
| Mar 12, 9:07 PM CST | TSTM WND DMG | Springfield, IL | DELAYED REPORT...ROOF BLOWN OFF OF WHITE HEN PANTRY ON 11TH STREET. POWER OUTAGES IN SPRINGFIELD. |
| Mar 12, 9:12 PM CST | TSTM WND DMG | Springfield, IL | DELAYED REPORT FROM FIRE CHIEF RELAYED THROUGH MEDIA. VARIOUS AREAS OF SEVERE DAMAGE ALONG WITH GAS LEAKS IN SPRINGFIELD. MANY TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 11:49 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KILX 130226
TORILX
ILC107-167-130315-
/O.NEW.KILX.TO.W.0011.060313T0225Z-060313T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
825 PM CST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN LOGAN COUNTY IN CENTRAL ILLINOIS
NORTHERN SANGAMON COUNTY IN CENTRAL ILLINOIS
* UNTIL 915 PM CST
* AT 825 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTERS
WERE TRACKING A TORNADO IN SOUTHWEST SPRINGFIELD NEAR THE I-72 AND
I-55 AREA...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...
SHERMAN...
ROCHESTER...
CANTRALL...
RIVERTON...
DAWSON...
WILLIAMSVILLE...
BUFFALO...
OTHER LOCATIONS IN THE WARNING INCLUDE...MECHANICSBURG...ELKHART...
CORNLAND...ILLIOPOLIS...MOUNT PULASKI AND CHESTNUT.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT...BECAUSE THEY ARE HARD
TO SEE. DO NOT REMAIN IN YOUR CAR OR MOBILE HOME. INSTEAD...TAKE
COVER IN A REINFORCED BUILDING. GO TO A BASEMENT OR INTERIOR ROOM ON
THE LOWEST FLOOR.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3987 8989 3968 8976 3974 8939 3985 8922
4014 8916
$$
MILLER4 follow-up statements
000
WWUS53 KILX 130242
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
840 PM CST SUN MAR 12 2006
ILC107-167-130315-
/O.CON.KILX.TO.W.0011.000000T0000Z-060313T0315Z/
SANGAMON-LOGAN-
840 PM CST SUN MAR 12 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
NORTHERN SANGAMON AND SOUTHERN LOGAN COUNTIES...
AT 836 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING AN EXTREMELY DANGEROUS TORNADO. THIS
TORNADO WAS LOCATED NEAR DAWSON...OR ABOUT 10 MILES EAST OF
SPRINGFIELD...MOVING EAST NORTHEAST AT 50 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
MECHANICSBURG.
ILLIOPOLIS.
I-72 FROM MILE MARKER 110 TO 122.
MOUNT PULASKI.
CHESTNUT.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT...BECAUSE THEY ARE HARD
TO SEE. DO NOT REMAIN IN YOUR CAR OR MOBILE HOME. INSTEAD...TAKE
COVER IN A REINFORCED BUILDING. GO TO A BASEMENT OR INTERIOR ROOM ON
THE LOWEST FLOOR.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3994 8974 3970 8968 3974 8939 3985 8922
4014 8916
$$
MILLER
&000
WWUS53 KILX 130251
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
850 PM CST SUN MAR 12 2006
ILC107-167-130315-
/O.CON.KILX.TO.W.0011.000000T0000Z-060313T0315Z/
SANGAMON-LOGAN-
850 PM CST SUN MAR 12 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
NORTHERN SANGAMON AND SOUTHERN LOGAN COUNTIES...
AT 848 PM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
TORNADO WAS LOCATED 2 MILES NORTH OF BUFFALO ON CORNLAND ROAD...
OR ABOUT 15 MILES EAST OF SPRINGFIELD...MOVING NORTHEAST AT 45 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
ILLIOPOLIS.
MOUNT PULASKI.
CHESTNUT.
LATHAM.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT...BECAUSE THEY ARE HARD
TO SEE. DO NOT REMAIN IN YOUR CAR OR MOBILE HOME. INSTEAD...TAKE
COVER IN A REINFORCED BUILDING. GO TO A BASEMENT OR INTERIOR ROOM ON
THE LOWEST FLOOR.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3994 8974 3970 8968 3974 8939 3985 8922
4014 8916
$$
MILLER
&000 WWUS53 KILX 130302 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 901 PM CST SUN MAR 12 2006 ILC107-167-130315- /O.CON.KILX.TO.W.0011.000000T0000Z-060313T0315Z/ SANGAMON-LOGAN- 901 PM CST SUN MAR 12 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR NORTHERN SANGAMON AND SOUTHERN LOGAN COUNTIES... AT 857 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM SPOTTERS WERE TRACKING AN EXTREMELY DANGEROUS TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTH OF MOUNT PULASKI...ON THE LOGAN AND SANGAMON COUNTY LINE MOVING NORTHEAST AT 40 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... MOUNT PULASKI. CHESTNUT. LATHAM. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT...BECAUSE THEY ARE HARD TO SEE. DO NOT REMAIN IN YOUR CAR OR MOBILE HOME. INSTEAD...TAKE COVER IN A REINFORCED BUILDING. GO TO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4004 8943 3984 8936 3988 8922 4014 8916 $$ MILLER &
000 WWUS53 KILX 130318 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 918 PM CST SUN MAR 12 2006 ILC107-167-130328- /O.EXP.KILX.TO.W.0011.000000T0000Z-060313T0315Z/ SANGAMON-LOGAN- 918 PM CST SUN MAR 12 2006 ...THE TORNADO WARNING FOR NORTHERN SANGAMON AND SOUTHERN LOGAN COUNTIES EXPIRED AT 915 PM CST... AT 917 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE TORNADO THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA INTO NORTHWEST MACON COUNTY...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4004 8943 3984 8936 3988 8922 4014 8916 $$ MILLER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Mar 12, 3:06 PM CST, 5 hours 19 minutes earlier.
Area forecast discussion, Mar 12, 3:06 PM CST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 306 PM CST SUN MAR 12 2006 .DISCUSSION... MAIN CONCERN IS SEVERE WEATHER TONIGHT. A MAJOR AIRMASS CHANGE IS COMING AFTER MONDAY/S COLD FRONT. AT 21Z...THE 998 MB SURFACE LOW WAS JUST ENTERING W KANSAS...WHILE THE WARM FRONT EXTENDING EAST OF THE LOW REACHED ACROSS C MISSOURI INTO C ILLINOIS. THE FRONT PLACEMENT WAS FROM JUST N OF ST LOUIS TO JUST SOUTH OF SPRINGFIELD IL... TO JUST NORTH OF CHAMPAIGN IL. THE FRONT HAS BECOME ALMOST STATIONARY OVER THE LAST FEW HOURS. SHORT TERM....TONIGHT THROUGH TUESDAY NIGHT... HIGH RISK OF SEVERE THUNDERSTORMS IS IN PLACE FOR DAY ONE ACROSS THE WESTERN HALF OF OUR CWA. BASICALLY WEST OF A LINE FROM CHAMPAIGN COUNTY TO SHELBY COUNTY. THE EAST OF THERE IS IN A MODERATE RISK. THE MAIN DIFFERENCE BEING THE THREAT FOR LONG TRACK F2 TO F5 TORNADOES WILL BE IN THE HIGH RISK AREA. ELEVATED INSTABILITY NORTH OF THE WARM FRONT HAS BEEN STRONG ENOUGH TO GENERATE SEVERE THUNDERSTORMS ALREADY LATE THIS MORNING AND EARLY THIS AFTERNOON. THESE HAVE BEEN RATHER ISOLATED IN NATURE...AND THE MAIN SEVERE EVENT WILL LIKELY HOLD OFF UNTIL THE H5 SHORT WAVE EJECTS INTO OUR AREA...IN CONJUCTION WITH A VERY STRONG LLJ AT H85. HELICITY INDICES WILL INCREASE THROUGH MIDNIGHT...WHEN THE LOWER AND UPPER JET MAXES COUPLE ACROSS C IL. THIS WILL AID IN PRODUCING INTENSE UPDRAFTS TO STRETCH THE HIGH HELICITY AIR AT LOWER LEVELS. SPC HAS HIGHLIGHTED THIS EVENT WITH A PDS TOR WATCH (PARTICULARLY DANGEROUS SITUATION). MID EVENING APPEARS TO BE THE ONSET TIME OF THE MAIN ORGANIZED LINE OF CONVECTION...BASED ON TIMING THE SHORTWAVE AND THE INTENSIFICATION OF THE LLJ, AND THE APPROACH OF THE DRY LINE. WITH THE COLD FRONT LAGGING THE DRY LINE, ADDITIONAL STORMS MAY REGENERATE BETWEEN 3 AM AND 6 AM WHEN THE COLD FRONT MOVES THROUGH THE CWA. DUE TO THE HIGH THREAT OF INTENSE TORNADOES, LARGE HAIL, AND DAMAGING STRAIGHT LINE WINDS TONIGHT...AN ADDITIONAL HIGH RISK CONFERENCE CALL WILL BE HELD AT 6 PM FOR THE EMS AND MEDIA WITH THE LATEST INFORMATION. PHONE INFORMATION WAS SENT VIA E-MAIL. THE FLASH FLOOD WATCH IN OUR SE COUNTIES WILL CONTINUE THROUGH 6 AM...AND THE MAIN THREAT FOR STORMS SUBSIDES. THE COLD FRONTAL PASSAGE LATE TONIGHT WILL SIGNIFY THE ONSET OF A MAJOR AIRMASS CHANGE FOR THE REST OF THE WEEK. ANY LINGERING SHOWERS ON MONDAY MAY CHANGE OVER TO SNOW...PRIMARILY IN THE NORTH HALF OF THE CWA. FLURRIES MAY CONTINUE MONDAY NIGHT...BUT THAT SHOULD BE IT FOR PRECIP UNTIL WEDNESDAY NIGHT...WHEN THE NEXT LOW PRESSURE SYSTEM MOVES BY NORTH OF ILLINOIS. LONG TERM...WEDNESDAY THROUGH SATURDAY... THE MODELS HAVE BEEN TAKING THE TRACK OF THE WEDNESDAY LOW FARTHER NORTH WITH EACH RUN...AND HAVE SLOWED DOWN THE TIMING AS WELL. IT NOW APPEARS THAT THE CHC OF RAIN OR SNOW WILL BE MAINLY IN THE NORTH HALF OF THE CWA...WITH VERY LITTLE PRECIP ACCUM EXPECTED. A COLD FRONT WILL PASS ASSOCIATED WITH THAT LOW SYSTEM...AND AN ADDITIONAL SHOT OF COLD AND DRY AIR WILL FILTER INTO OUR AREA FOR FRIDAY MORNING. THE COLDEST TEMPS OF THE WEEK APPEAR ON TAP FOR SATURDAY MORNING...THE SECOND NIGHT OF HIGH PRESSURE. && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (FOR FLASH FLOODING) IN EFFECT THROUGH 6 AM MONDAY MORNING FOR AREAS ROUGHLY ALONG AND SOUTH OF A LINE FROM SHELBYVILLE TO PARIS. && SHIMON
Hazardous weather outlook, Mar 12, 2:55 PM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR CONFERENCE CALL AT 6 PM NATIONAL WEATHER SERVICE LINCOLN IL 255 PM CST SUN MAR 12 2006 ILZ027>031-036>038-040>055-131200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- 255 PM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK LATE THIS AFTERNOON AND TONIGHT WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE... VERY STRONG LOW PRESSURE OVER WESTERN KANSAS WILL APPROACH THE AREA BY TONIGHT AND LIFT A WARM FRONT NORTH ACROSS CENTRAL ILLINOIS THIS AFTERNOON. THIS SYSTEM WILL INTERACT WITH A VERY WARM AND MOIST AIR MASS TO PRODUCE THUNDERSTORMS ACROSS ILLINOIS LATE THIS AFTERNOON AND TONIGHT. THERE IS A HIGH RISK THAT THESE STORMS WILL BE SEVERE. THESE STORMS ARE EXPECTED TO DEVELOP WEST OF ILLINOIS EARLY THIS AFTERNOON AND MOVE INTO THE AREA AFTER 1 PM THIS AFTERNOON AND CONTINUE THROUGH AT LEAST MIDNIGHT TONIGHT. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF BASEBALLS... DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND A FEW STRONG LONG-TRACK TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT. A CONFERENCE CALL FOR ESDA DIRECTORS AND MEDIA WILL BE CONDUCTED AT 6 PM TODAY. ILZ056-057-061>063-066>068-071>073-131200- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 255 PM CST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK LATE THIS AFTERNOON AND TONIGHT WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE... VERY STRONG LOW PRESSURE OVER WESTERN KANSAS WILL APPROACH THE AREA BY TONIGHT...LIFTING A WARM FRONT NORTH ACROSS CENTRAL ILLINOIS THIS AFTERNOON. THIS SYSTEM WILL INTERACT WITH A VERY WARM AND MOIST AIR MASS TO PRODUCE THUNDERSTORMS ACROSS ILLINOIS LATE THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE TO HIGH RISK THAT THESE STORMS WILL BE SEVERE. THESE STORMS ARE EXPECTED TO DEVELOP WEST OF ILLINOIS AND MOVE INTO THE AREA BY THIS EVENING AFTER 5 PM AND CONTINUE INTO TONIGHT THROUGH AT LEAST 3 AM. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF BASEBALLS... DAMAGING WIND GUSTS IN EXCESS OF 70 MPH AND A FEW STRONG LONG-TRACK TORNADOES. THERE WILL ALSO CONTINUE TO BE A FLASH FLOODING THREAT THROUGH TONIGHT...WITH 1 TO 2 INCHES OF RAIN LIKELY ON TOP OF THE 3 TO 6 INCHES THAT FELL SINCE TUESDAY NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT. A CONFERENCE CALL FOR ESDA DIRECTORS AND MEDIA WILL BE CONDUCTED AT 6 PM TODAY. AUTEN/HUETTL
In the hours before
Local storm report, Mar 12, 4:41 PM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
441 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL WENONA 41.07N 89.07W
03/12/2006 M1.00 INCH MARSHALL IL TRAINED SPOTTER
QUARTER SIZE HAIL COVERING THE GROUND.
&&
BAKLocal storm report, Mar 12, 7:50 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
750 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG ALSEY 39.56N 90.43W
03/12/2006 SCOTT IL EMERGENCY MNGR
POWER POLES DOWN NEAR ALSEY ALONG ROUTE 106.
&&
SCHAFFERLocal storm report, Mar 12, 7:57 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
757 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL NEW BERLIN 39.73N 89.91W
03/12/2006 M1.75 INCH SANGAMON IL EMERGENCY MNGR
&&
SCHAFFERLocal storm report, Mar 12, 8:18 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
818 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM TSTM WND DMG NEW BERLIN 39.73N 89.91W
03/12/2006 SANGAMON IL EMERGENCY MNGR
BUILDING DAMAGED IN NEW BERLIN, ALONG WITH DOWNED POWER
LINES.
&&
SCHAFFERLocal storm report, Mar 12, 8:19 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
819 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL SPRINGFIELD 39.78N 89.64W
03/12/2006 M1.00 INCH SANGAMON IL TRAINED SPOTTER
&&
SCHAFFERLocal storm report, Mar 12, 8:25 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
825 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TORNADO LOAMI 39.67N 89.85W
03/12/2006 SANGAMON IL EMERGENCY MNGR
TORNADO LOCATED ONE HALF MILE NORTH OF LOAMI ON LOAMI
ROAD.
&&
SCHAFFERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 7:10 PM CST | Tornado Warning | ILX | Morgan, Scott | 35 min |
| Mar 12, 7:43 PM CST | Tornado Warning | ILX | Morgan, Sangamon | 47 min |
| Mar 12, 8:55 PM CST | Tornado Warning | ILX | DeWitt, Macon | 50 min |
| Mar 12, 9:38 PM CST | Tornado Warning | ILX | Champaign, DeWitt, McLean, Piatt | 52 min |
| Mar 12, 10:20 PM CST | Severe Thunderstorm Warning | ILX | Knox | 55 min |
| Mar 12, 10:39 PM CST | Severe Thunderstorm Warning | ILX | McLean | 13 min |
| Mar 12, 10:56 PM CST | Severe Thunderstorm Warning | ILX | Stark | 64 min |
| Mar 12, 11:08 PM CST | Tornado Warning | ILX | Knox, Peoria | 37 min |
| Mar 12, 11:23 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 37 min |
| Mar 12, 11:38 PM CST | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 67 min |
| Mar 12, 11:56 PM CST | Tornado Warning | ILX | Schuyler | 29 min |
| Mar 13, 12:10 AM CST | Severe Thunderstorm Warning | ILX | Fulton | 55 min |
| Mar 13, 12:24 AM CST | Tornado Warning | ILX | Fulton | 44 min |
| Mar 13, 12:58 AM CST | Severe Thunderstorm Warning | ILX | Peoria | 25 min |
| Mar 13, 1:21 AM CST | Tornado Warning | ILX | Morgan, Sangamon | 39 min |
| Mar 13, 2:00 AM CST | Tornado Warning | ILX | Sangamon | 30 min |
| Mar 13, 2:51 AM CST | Severe Thunderstorm Warning | ILX | Sangamon | 24 min |
| Mar 13, 2:57 AM CST | Severe Thunderstorm Warning | ILX | Logan | 27 min |
| Mar 13, 2:59 AM CST | Severe Thunderstorm Warning | ILX | Christian | 33 min |
| Mar 13, 3:05 AM CST | Wind Advisory | ILX | Cass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more | 16 hr |
| Mar 13, 3:09 AM CST | Tornado Warning | ILX | Christian | 24 min |
| Mar 13, 3:20 AM CST | Tornado Warning | ILX | Macon | 25 min |
| Mar 13, 3:30 AM CST | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 30 min |
| Mar 13, 3:37 AM CST | Severe Thunderstorm Warning | ILX | Piatt | 23 min |
| Mar 13, 4:00 AM CST | Severe Thunderstorm Warning | ILX | Moultrie | 27 min |
| Mar 13, 5:54 AM CST | Severe Thunderstorm Warning | ILX | Clay, Richland | 42 min |
Nearby
Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.